Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 12, 2018, 3:36 AM CDT. It took effect at May 12, 2018, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 3:36 AM CDT (08:36 UTC)
- In effect from
- May 12, 2018, 4:00 AM CDT
- Expired
- May 12, 2018, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
448 WHUS73 KMKX 120836 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 336 AM CDT Sat May 12 2018 ...HIGH WAVES SLOWLY DIMINISHING THIS MORNING... LMZ645-646-121400- /O.CAN.KMKX.SC.Y.0049.000000T0000Z-180512T1400Z/ /O.NEW.KMKX.SC.Y.0050.180512T0900Z-180512T1400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 336 AM CDT Sat May 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 9 AM CDT this morning. * WINDS: Northeast at 10 to 20 knots. * WAVES: 4 to 6 feet decreasing to 3 to 4 feet later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644-121200- /O.EXT.KMKX.SC.Y.0049.000000T0000Z-180512T1200Z/ Port Washington to North Point Light WI- 336 AM CDT Sat May 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Small Craft Advisory is now in effect until 7 AM CDT this morning. * WINDS: Northeast at 10 to 20 knots. * WAVES: 4 to 6 feet diminishing to 3 to 4 feet early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
2 follow-up statements
720 WHUS73 KMKX 121204 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 704 AM CDT Sat May 12 2018 ...HIGH WAVES SLOWLY DIMINISHING THIS MORNING... LMZ644-121315- /O.EXP.KMKX.SC.Y.0049.000000T0000Z-180512T1200Z/ Port Washington to North Point Light WI- 704 AM CDT Sat May 12 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The Small Craft Advisory is no longer in effect. $$ LMZ645-646-121400- /O.CON.KMKX.SC.Y.0050.000000T0000Z-180512T1400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 704 AM CDT Sat May 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS: Northeast at 10 to 20 knots. * WAVES: 4 to 6 feet decreasing to 3 to 4 feet later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
724 WHUS73 KMKX 121413 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 913 AM CDT Sat May 12 2018 LMZ645-646-121515- /O.EXP.KMKX.SC.Y.0050.000000T0000Z-180512T1400Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 913 AM CDT Sat May 12 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The Small Craft Advisory is no longer in effect. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 12, 3:34 AM CDT, 2 minutes earlier.
Area forecast discussion, May 12, 3:34 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
334 AM CDT Sat May 12 2018
.SHORT TERM...
TODAY AND TONIGHT - Confidence...Medium to High.
Scattered light showers over CWA should continue to diminish through
the early morning as convection focuses across northern IL, however
a few showers may linger across the southern tier of counties.
Slight low level drying from the northeast and a period of short
wave ridging should help end the showers for a time. Skies will
remain cloudy however with a ENE breeze. More showers are expected
to develop over southern WI this aftn and evening as an upstream mid-
level short wave currently over the NE/SD area moves east into the
area. Column moisture remains deep with precipitable water values
around 1.25", which is about 140 percent of normal for mid-May. Just
north of the stationary front draped across the central MS Valley
will remain the main action area today with periods of convection
and heavy rainfall. Leaning toward blend of GFS/ECWMF which are
consistent in showing heaviest QPF associated with convection
remaining south of the state line. NAM remains outlier and farther
north with heavier QPF over the tri-state area, arcing into northern
IL. Expect precipitation through the next 24 hours to range from a
few hundredths in the north to around 8 tenths in the far south.
GEFS Plumes for southern WI showing considerable QPF variability for
MSN, from a tenth to eight tenths of an inch, but more of the
members are clustered on the lower end. With uncertainty regarding
QPF for southern WI in next 24 hours, and heaviest precip to remain
south, wl hold off on any Areal Flood Watch headlines despite
saturated soil. With a period of dry weather today, temperatures
should climb to levels 5 to 10 degrees warmer than yesterday.
.LONG TERM...
Sunday through Monday... Forecast confidence is high.
The 850mb front will continue to slide south on Sunday. A weak
shortwave could cause a few showers with a possible rumble of
thunder Sunday night. The frontal boundary will hang out over
northern Illinois on Monday, so the border area has a slight
chance for showers. Despite being on the north side of the
boundary, we should be get some warmer temperatures into the area
by Monday with highs in the upper 70s inland. A lake breeze will
keep lakeshore temps cooler in the lower 70s. This temperature
trend will continue through Wednesday.
Monday night through Next Weekend... Forecast confidence is
medium.
We might get another round of showers with a few thunderstorms
Monday night into Tuesday morning with decent forcing from the
right entrance region of an upper jet, nose of an 850mb low level
jet, and a weak shortwave. The ECMWF keeps that 850mb front a
little farther south than the GFS. The Canadian weakens the system
before it reaches southern WI.
We will get into a much lower chance for showers on Wednesday with
high pressure over the area. This dry period should continue
through Thursday and potentially through most of the weekend. The
GFS brings the next system into the Midwest earlier (Friday) than
the ECMWF and Canadian models do (Sunday). Temperatures will be
cooler for this period, ranging from the upper 60s near the lake
to the lower 70s inland.
&&
.AVIATION(09Z TAFS)...Widespread MVFR/IFR ceilings should slowly
rise today with VFR ceilings spreading into the north and MVFR
continuing in the south. Patchy light showers currently over the
area should gradually dry up through the early morning with dry
conditions expected much of the morning into the afternoon. This
will allow the gradual increase in ceiling heights. However more
scattered showers are expected this afternoon and evening,
possibly lowering ceilings heights once again.
&&
.MARINE...Onshore winds will continue through the weekend,
gradually backing from the ENE more to the NNE. The pressure
gradient north of a stationary front draped across the central MS
Valley region will be weaker today and tonight, contributing to
lower wind gusts. Higher wave heights will be slower to subside and
are not expected to fall below 5 feet until later this morning. Wl
continue ongoing Small Craft Advisory through 14Z and also extend
North Point Light to Port Washington several hours, until 12z, due
to lingering high waves.
&&
.HYDROLOGY...
Twenty-four hour rainfall was mostly in the one half
inch to 1 inch range with a few locations receiving between 1 and 2
inches. Highest value reported at Mukwonago with just over 2".
Seeing a couple quicker river responses from the rainfall including
a 3.5 ft rise on the Root river at Franklin and Oak Creek in South
Milwaukee. They should start to level off this morning and remain
below minor flood stage. Otherwise, more showers are expected to
affect portions of southern WI later today into tonight, but
precipitation amounts are not expected to be as heavy as past 24
hours. Heaviest precipitation is expected to remain south of
stateline. Southern half of CWA could receive anywhere from 4 to 8
tenths rainfall next 24 hours. So despite saturated soil, wl hold
off on issuing an Areal Flood Watch for this area. Locations along
the longer response rivers including the Rock, WI and northern Fox
River may reach or remain in bankfull or Minor Flood Stage into
early next week.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 9 AM CDT this morning for LMZ645-646.
Small Craft Advisory until 7 AM CDT this morning for LMZ644.
&&
Today/Tonight and Aviation/Marine/Hydrology...MBK
Sunday through Friday...CronceHazardous weather outlook, May 11, 2:53 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 253 PM CDT Fri May 11 2018 WIZ046-047-051-052-056>060-062>072-122000- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 253 PM CDT Fri May 11 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a slight chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms on Saturday and Saturday night. There is also a chance for thunderstorms Tuesday into Thursday. Rainfall from this weekend will result in rises on area rivers over the weekend and through much of next week. Those with interests along the rivers are encouraged to remain alert for the latest river forecasts and flood warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-122000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 253 PM CDT Fri May 11 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a slight chance for thunderstorms tonight. A Small Craft Advisory remains in effect for areas south of Port Washington until late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance for thunderstorms on Saturday and Saturday night. There is also a chance for thunderstorms on Tuesday into Thursday. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.